Alert archive / Massachusetts / Small Craft Advisories in 2018
Small Craft Advisory 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jan 17, 2018, 3:51 AM EST. It took effect at Jan 17, 2018, 12:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2018, 3:51 AM EST (08:51 UTC)
- In effect from
- Jan 17, 2018, 12:00 PM EST
- Expired
- Jan 18, 2018, 4:37 AM EST
- In force
- 17 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
596 WHUS71 KBOX 170851 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 351 AM EST Wed Jan 17 2018 ANZ235-237-171000- /O.CAN.KBOX.SC.Y.0008.180117T1200Z-180118T0000Z/ Rhode Island Sound-Block Island Sound- 351 AM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Taunton has cancelled the Small Craft Advisory. Seas have subsided below small craft levels. $$ ANZ251-171700- /O.NEW.KBOX.SC.Y.0009.180117T1700Z-180117T2300Z/ Massachusetts Bay and Ipswich Bay- 351 AM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect from noon today to 6 PM EST this evening. * WINDS AND SEAS...North winds around 10 kt. Seas 3 to 5 feet east of Cape Ann. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ254>256-171700- /O.EXT.KBOX.SC.Y.0005.000000T0000Z-180118T2300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 351 AM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ250-171700- /O.EXT.KBOX.SC.Y.0005.000000T0000Z-180118T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 351 AM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
4 follow-up statements
944 WHUS71 KBOX 171522 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 1022 AM EST Wed Jan 17 2018 ANZ251-172300- /O.CON.KBOX.SC.Y.0009.180117T1700Z-180117T2300Z/ Massachusetts Bay and Ipswich Bay- 1022 AM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...Northeast winds 5 to 10 kt. Seas 2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ254>256-172330- /O.CON.KBOX.SC.Y.0005.000000T0000Z-180118T2300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1022 AM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ250-172330- /O.CON.KBOX.SC.Y.0005.000000T0000Z-180118T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1022 AM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
828 WHUS71 KBOX 172001 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 301 PM EST Wed Jan 17 2018 ANZ251-180415- /O.EXT.KBOX.SC.Y.0009.000000T0000Z-180118T1200Z/ Massachusetts Bay and Ipswich Bay- 301 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS AND SEAS...Northwest winds 5 to 15 kt with gusts up to 20 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ254>256-180415- /O.EXT.KBOX.SC.Y.0005.000000T0000Z-180119T0100Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 301 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ250-180415- /O.EXT.KBOX.SC.Y.0005.000000T0000Z-180119T0100Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 301 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
637 WHUS71 KBOX 180318 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 1018 PM EST Wed Jan 17 2018 ANZ235-237-181130- /O.EXB.KBOX.SC.Y.0009.000000T0000Z-180118T1500Z/ Rhode Island Sound-Block Island Sound- 1018 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THURSDAY... The National Weather Service in Taunton has issued a Small Craft Advisory, which is in effect until 10 AM EST Thursday. * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ251-181130- /O.EXT.KBOX.SC.Y.0009.000000T0000Z-180118T1500Z/ Massachusetts Bay and Ipswich Bay- 1018 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THURSDAY... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 20 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ254>256-181130- /O.CON.KBOX.SC.Y.0005.000000T0000Z-180119T0100Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1018 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ250-181130- /O.CON.KBOX.SC.Y.0005.000000T0000Z-180119T0100Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1018 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
106 WHUS71 KBOX 180937 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Taunton MA 437 AM EST Thu Jan 18 2018 ANZ235-237-251-181045- /O.CAN.KBOX.SC.Y.0009.000000T0000Z-180118T1500Z/ Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 437 AM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Taunton has cancelled the Small Craft Advisory. Winds and seas have diminished below small craft levels. $$ ANZ254>256-181745- /O.EXT.KBOX.SC.Y.0005.000000T0000Z-180119T2300Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 437 AM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST FRIDAY... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ250-181745- /O.EXT.KBOX.SC.Y.0005.000000T0000Z-180119T1100Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 437 AM EST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 20 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 2:29 AM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 17, 2:29 AM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
229 AM EST Wed Jan 17 2018
.SYNOPSIS...
Low pressure will track south of Nantucket today bringing
accumulating snow to much of southern New England today,
heaviest across western and central MA and northern CT. A
changeover to rain is likely near the south coast. Mainly dry
weather likely Wednesday night into Sunday, with a warming trend
during this weekend. Another low pressure should affect our
region early next week with mostly rain, but there is a risk of
some snow/mix/ice in the interior.
&&
.NEAR TERM /THROUGH TODAY/...
* Potent Winter Storm expected late tonight into Wednesday
* Hazardous morning commute expected
1110 PM Update...
Low pressure starting to take shape east of the Delmarva
Peninsula at 03Z. As the 00Z models come in, questions continue
as to the ultimate track of this low as it either moves near
Cape Cod or further S, and how strong either low will be.
Latest KBOX 88D radar imagery showing southern edge of light
snow running from S of KLWM-near KORH-KBDL. Most areas N and W
of this line are reporting -SN, more or less. Northern fringe of
precip associated with the developing mid Atlc low is bringing
some light precip into Cape Cod and the islands as it moves NE.
Pretty dry in between the two precip areas, with some patchy
-SN or -RN across S coastal areas.
For now, near term forecast in pretty good shape after 03Z
update, though temps across S areas have risen to the lower to
mid 30s so PTYPE issues in play. Depending upon the track of the
coastal low, may see some more colder air work S overnight into
Wed.
Previous Discussion...
Tonight into Wednesday...
Overview...
More substantial snowfall is expected starting this evening into
tonight, as a coastal low pressure system is forecast to emerge
off the Delmarva and track northeast along a baroclinic zone
close to the NJ/Long Island coast. At the same time, the
positive tilt mid/upper level trough will migrate eastward.
Appears that a transfer of energy as coastal low jet structure
begins to take hold early tomorrow morning will help phase the
clipper system. This coastal low track has been key for this
forecast as it is projected to track across the Cape and up
towards the Maritimes. At the same time, open wave at 700 mb and
surface high situated over the Maritimes will help allow the
warm air to push into southern New England. The lack of
blocking, also allows for this system to be quite progressive.
So with the progressive nature, closer surface low track and
warm air mixing into the I-95 corridor went ahead and adjusted
snowfall amounts and sped the system up.
P-type...
Ongoing snowfall this evening will overspread across the region
as cold front from the west approaches. Coastal low will move
up the coast by the morning hours resulting a perhaps a good
thump of snow right around the morning commute. Trended the
onset of the snowfall with wet-bulbing to help indicate some
moderate lift in the snow growth region. However, decent warm
air at 925mb and at 950mb pushes into the I-95 corridor right
after the rush which will transition any snow into rain. This
will help undercut snowfall totals.
Several model p-type algorithms also keeps the precip more as
snow. However, that does not agree with current synoptics and
climatology, especially with a low tracking over the Cape. The
other thing we noticed is Hi-res guidance including the HRRR and
RAP show a snow hole moving across RI and southeast MA towards
the morning commute. This minimum in the guidance is a suggested
in jet energy transfer towards the coastal low. Snow will
eventually fill into that region, but there could be some lower
amounts between 06-12z.
Mixing could reach as far as Windham county and up into coastal
Essex which is in agreement with EC, GFS and NAM. As the storm
moves up towards the Maritimes later in the day, it does
strengthen, allowing for any rain to transition back to snow
by the late afternoon hours. This is all depending on where
precip will be ongoing, with our highest confidence right now
for NE MA.
Snow Amounts/Hazards...
Higher snow amounts remain across western MA for this evening
which is climatology supported. Appears to be a good swath of
over 0.5 inches across Hartford county and up into northern
Middlesex county. Thereafter QPF amounts will be lower towards
the Canal, with a secondary max across the Cape and Islands.
With higher snowfall ratios, expect about 5-8 inches of snowfall
within the current warning, with isolated higher amounts near 9
or 10 inches as you get closer to the Berkshires. This area
appears to have good forcing within the snow growth region also
some banding near the Berks down into Hartford county as shown
by packed thermals in the mid-levels. Thus could see some higher
amounts. Thus will keep the current winter storm warning for
Western and Central MA as well as Hartford and tolland CT.
As you get closer to the I-95 corridor expect around 2-5 as this
region has a better shot of mixing during the mid-morning hours.
This as well as the snow hole will keep amounts lower and thus
have downgraded the I-95 corridor to an advisory. Did not have
the confidence to keep the warning up, especially with the
warmer trends in all of the models. Closer to the south coast
and near the Canal, amounts will be less than 2 inches. Most of
the snow will fall tonight into the early morning hours, but
will quickly transition to rain by the morning. Thus went ahead
an dropped the advisory.
Even though amounts and hazards have been lowered, the timing of
this system is not ideal as it brings accumulating snow during
the morning commute. Motorists should use caution and take their
time if heading out in the morning.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
Coastal low will continue to move towards the Maritimes
Wednesday night. This will pull all the moisture with is so
any lingering snow showers will come to an end. Thus will not
expect much in the way of issues with the evening commute.
Cloud cover will improve by the later half of the night, and if
we decouple then temps will bottom out during the overnight
hours. Low temps will range from 20s across the Cape and Islands
to single digits across Western MA where fresh snow pack
resides.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...
* Dry with a warming trend through this weekend
* Another storm may bring mostly rain late Monday into Tuesday with
a risk of some interior snow/mixed precip/ice
Quiet pattern expected through the weekend with a moderating trend
as amplified trough moves into the Plains with downstream ridging
and rising heights across New Eng. Near normal temps Friday then
warming above normal during the weekend with readings mostly in the
40s.
The aforementioned high amplitude trough is forecast to lift NE
toward New Eng early next week with a stormy period sometime Mon
into Tue with decent low level jet moving across the region. Timing
uncertain at this time range but given the amplitude of the pattern,
prefer somewhat slower solution with bulk of the event occurring Mon
night into Tue. Ptype also uncertain across interior as ECMWF would
suggest some snow/mix/ice with strong high pres to the N/NE. GFS
mostly rain. Will take several days to resolve these issues.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
Overnight and Wednesday...High confidence in trends. Moderate
confidence in timing.
Mainly MVFR CIGS from interior SE Mass/RI N and W, and VFR along
the S coast with local MVFR CIGS. As steadier -SN/-RA moves in,
conditions should lower to MVFR-IFR, with lowest conditions
across N and W Mass into N central CT. May still see some patchy
heavy snow from a KLWM-KORH-KBDL line after 08Z. Snow may mix
with or change to rain south of a KGHG-KPVD-KWST line during
Wednesday. Conditions improve to VFR across CT and western MA
Wednesday afternoon, and across RI and eastern/central MA
Wednesday night. Wind gusts 20-25 knots around Nantucket and
parts of Cape Cod.
Wednesday Night...High confidence. Any lingering IFR/LIFR will
improve to VFR from west to east during the overnight.
KBOS Terminal...Moderate to high confidence in TAF. Morning push
will be impacted.
KBDL Terminal...High confidence in TAF. Morning push will be
impacted.
Outlook /Thursday Night through Sunday/...
Thursday Night: VFR. Breezy.
Friday: VFR.
Friday Night: VFR. Breezy.
Saturday: VFR. Windy with local gusts to 30 kt.
Saturday Night: VFR. Breezy.
Sunday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...High confidence.
Seas remain at 5 to 7 feet in easterly swells across the
eastern open waters at 04Z, and a bit lower across the southern
waters. Seas may lower somewhat through early Wednesday morning.
Approaching coastal low during Wednesday will allow winds and
seas to build across all waters.
The low will track near or SE of the Cape, then head toward the
Gulf of Maine. Could see some gusts near 20-25 kts with seas
building to near 5-8 feet. Small Crafts have been extended for
the outer waters into Wednesday night.
Outlook /Thursday Night through Sunday/...
Thursday Night: Winds less than 25 kt. Seas up to 5 ft.
Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of seas approaching 5 ft.
Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.
Saturday Night: Winds less than 25 kt. Local rough seas.
Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
&&
.HYDROLOGY...
1110 PM Update...
The stage at the Taunton River at Bridgewater has fallen to 7.8
feet, which is below flood stage. The Flood Warning for
Bridgewater has been cancelled.
A Flood Warning remains in effect for the Connecticut River at
Middle Haddam, where ice jams are causing river fluctuations.
Colder weather will persist through midweek which will limit
additional runoff. Continued ice jams expected on some of the
rivers. There will be an increase of snow pack for a portion of
southern New England through Wednesday as several inches of
snow will fall.
For details on specific area rivers, including observed and
forecast river stages, please visit the Advanced Hydrologic
Prediction Service (AHPS) graphs on our website.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 6 PM EST this evening for CTZ004.
Winter Storm Warning until 3 PM EST this afternoon for CTZ002-
003.
MA...Winter Weather Advisory until 1 PM EST this afternoon for
MAZ017>019.
Winter Weather Advisory until 6 PM EST this evening for MAZ007-
013>016.
Winter Storm Warning until 3 PM EST this afternoon for MAZ002-
003-008>011.
Winter Storm Warning until 6 PM EST this evening for
MAZ004>006-012-026.
RI...Winter Weather Advisory until 1 PM EST this afternoon for
RIZ002>004.
Winter Weather Advisory until 6 PM EST this evening for RIZ001.
MARINE...Small Craft Advisory from 7 AM this morning to 7 PM EST this
evening for ANZ235-237.
Small Craft Advisory until 8 AM EST Thursday for ANZ250-
254>256.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...Belk/EVT
SHORT TERM...Dunten
LONG TERM...KJC
AVIATION...KJC/Dunten/EVT
MARINE...KJC/Dunten/EVT
HYDROLOGY...Hazardous weather outlook, Jan 16, 4:25 PM EST, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 425 PM EST Tue Jan 16 2018 MAZ004>006-012-026-172130- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Southern Worcester MA-Northern Middlesex MA- 425 PM EST Tue Jan 16 2018 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY... This Hazardous Weather Outlook is for central and northeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CTZ002-003-MAZ002-003-008>011-172130- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA- 425 PM EST Tue Jan 16 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 3 PM EST WEDNESDAY... This Hazardous Weather Outlook is for northern Connecticut and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CTZ004-MAZ007-013>016-RIZ001-172130- Windham CT-Eastern Essex MA-Western Norfolk MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northwest Providence RI- 425 PM EST Tue Jan 16 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY... This Hazardous Weather Outlook is for far northeastern Connecticut, portions of eastern Massachusetts, and northwestern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MAZ020>024-RIZ005>008-172130- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Bristol RI-Washington RI-Newport RI-Block Island RI- 425 PM EST Tue Jan 16 2018 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MAZ017>019-RIZ002>004-172130- Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southeast Providence RI-Western Kent RI-Eastern Kent RI- 425 PM EST Tue Jan 16 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST WEDNESDAY... This Hazardous Weather Outlook is for southeastern Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ230>237-250-251-254>256-172130- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 425 PM EST Tue Jan 16 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jan 16, 10:06 PM EST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1006 PM EST TUE JAN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM SNOW WORTHINGTON 42.42N 72.93W
01/16/2018 M2.6 INCH HAMPSHIRE MA CO-OP OBSERVER
1005 PM SNOW CHESTER 42.28N 72.98W
01/16/2018 M1.0 INCH HAMPDEN MA SOCIAL MEDIA
&&
EVENT NUMBER BOX1800140
EVENT NUMBER BOX1800141
WSLocal storm report, Jan 17, 12:48 AM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1248 AM EST WED JAN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM SNOW CONWAY 42.52N 72.68W
01/16/2018 M1.8 INCH FRANKLIN MA BROADCAST MEDIA
&&
EVENT NUMBER BOX1800142
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:25 PM EST | Special Weather Statement | BOX | Essex, Middlesex | 50 min |
| Jan 17, 4:47 PM EST | Special Weather Statement | BOX | Bristol, Plymouth | 88 min |
Nearby
Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.